Oklahoma, 2007

Flash Flooding and Flood in Oklahoma, June 29, 2007

June 29, 2007 · NWS OUN · 9 events in 6 counties and zones

An area of upper level low pressure moved slowly east during the morning and afternoon hours. Warm, tropical air remained to the east of the low, with slow moving showers and thunderstorms developing and moving northeast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An area of upper level low pressure moved slowly east during the morning and afternoon hours. Warm, tropical air remained to the east of the low, with slow moving showers and thunderstorms developing and moving northeast. Flash flooding resulted over parts of southwest and central Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 29, 1:47 AM CST, 7 hours 23 minutes earlier.

Area forecast discussion, Jun 29, 1:47 AM CST, 7 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
247 AM CDT FRI JUN 29 2007

.DISCUSSION...
PERSISTENCE AND MODELS INDICATE THAT THE SURFACE TROUGH OVER
WEST-CENTRAL OKLAHOMA WILL BE IN A SIMILAR POSITION TODAY AS THAT OF
THURSDAY. THIS WILL BE THE FOCUS FOR MORE FREQUENT SHOWERS AND
RAINFALL AMOUNTS DURING THE DAYTIME. THE FLASH FLOOD WATCH HAS BEEN
EXTENDED THROUGH THE AFTERNOON. OVERNIGHT FRIDAY RAINFALL MAY
CONCENTRATE OVER NORTHERN OKLAHOMA, ESPECIALLY NORTH-CENTRAL
OKLAHOMA WHERE A MODERATE LOW-LEVEL JET IS EXPECTED TO ENHANCE LIFT
NEAR THE SURFACE TROUGH. A FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA
TONIGHT WHERE WIDESPREAD RAINFALL OF 1 TO 1.5 INCHES MAY
OCCUR...HIGHER AMOUNTS IN SOME SHOWERS. MUCH OF THIS AREA HAS
EXPERIENCED NEAR-STEADY RAINFALL OVER THE PAST TWO DAYS.

DURING THE DAY SATURDAY, THE SURFACE TROUGH WILL STILL BE A PLAYER,
ALTHOUGH POSSIBLY SLIGHTLY WEAKER AND MORE DIFFUSE OVER A LARGER
ZONE. POPS ARE ENHANCED IN THE 50 TO 60 PERCENT CATEGORY FOR THAT
PART OF OKLAHOMA WHERE THE TROUGH HAS BEEN LOCATED THAT LAST FEW
DAYS. UNCERTAINTY IN A FOCUS AREA OF THE MORE DIFFUSE TROUGH INTO
THIS 36 HOUR TIME-FRAME WILL CAUSE A HOLD ON THE DECISION FOR A
WATCH AT THIS POINT. BY SUNDAY, THE SURFACE TROUGH IS DIFFICULT TO
DEFINE IN MODEL FIELDS AND POPS WILL REFLECT A MORE DIURNAL DAYTIME
MAXIMUM WITH SURFACE HEATING UNDERNEATH THE SYNOPTIC UPPER TROUGH.
THIS TROUGH IS EXPECTED TO BE RESIDENT IN SOME FORM THROUGH MOST OF
THE WEEK WITH CHANCE POPS EACH DAY, PARTICULARLY SOUTH OF I-40.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80  72  83  71 /  90  50  60  40
HOBART OK         76  70  81  71 / 100  60  60  40
WICHITA FALLS TX  79  73  82  72 / 100  60  60  40
GAGE OK           72  66  78  68 /  60  60  40  40
PONCA CITY OK     77  71  82  69 / 100  80  60  50
DURANT OK         86  73  85  73 /  50  40  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH FROM THIS EVENING THROUGH SATURDAY MORNING FOR
     OKZ006>008-011>013-017>020.

     FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ007-008-012-013-
     016>020-022>031-035>042-044>047-050-051.

     FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR OKZ005-006-010-011-014-015-021-033-034.

     FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR OKZ032-043-048-
     052.

TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ083>090.

&&

99/99
Hazardous weather outlook, Jun 29, 5:30 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
630 AM CDT FRI JUN 29 2007

OKZ004>048-050>052-TXZ083>090-291700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
630 AM CDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE STORMS ARE EXPECTED.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY AND TONIGHT
UNDERNEATH A WEAK UPPER LEVEL TROUGH EXTENDING NORTH-SOUTH THROUGH
OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL AND FLOODING WILL OCCUR. A FLASH FLOOD WATCH
REMAINS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THE OVERALL WEATHER PATTERN WILL NOT CHANGE MUCH THROUGH SATURDAY.
AREAS OF HEAVY RAIN AND FLOODING WILL FOLLOW THE UPPER-LEVEL SYSTEM
AND SURFACE LOW PRESSURE TROUGH. BY SUNDAY THE SYSTEM WILL WEAKEN
CAUSING RAIN CHANCES TO DECREASE. HOWEVER...HEAVY RAINFALL WILL
STILL BE POSSIBLE ON A LOCAL SCALE INTO EARLY NEXT WEEK...MAINLY IN
SOUTHERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

In the hours before

Local storm report, Jun 29, 9:10 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1010 AM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     FLASH FLOOD      MOUNTAIN PARK           34.70N 98.95W
06/29/2007                   KIOWA              OK   AMATEUR RADIO

            EVACUATIONS GOING ON DUE TO FLOODING

&&

JPIKE

The radar

The Altus AFB radar (KFDR), 38 km away, was scanning. The volume nearest the first event began at 15:08 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Kiowa

When
June 29, 9:10 AM CST
Where
Kiowa County, Mountain Park
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
34.700, -98.950

Rapidly rising water caused many evacuations of homes. No injuries reported.

Flash Flood, Kiowa

When
June 29, 9:45 AM CST
Where
Kiowa County, 4 mi N of Snyder
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
34.708, -98.950

US HWY 183 was closed due to high water.

Flash Flood, Kiowa

When
June 29, 9:50 AM CST
Where
Kiowa County, Snyder
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
34.650, -98.950

Snyder City Park was under water and inaccessible.

Flash Flood, Comanche

When
June 29, 10:00 AM CST
Where
Comanche County, Lawton
Cause
Heavy Rain
Property damage
$30,000
Reported by
Newspaper
Coordinates
34.620, -98.400

Up to 100 homes in the Garden Village Addition were evacuated due to rising water. Monetary Damages were estimated.

Flash Flood, Blaine

When
June 29, 12:00 PM CST
Where
Blaine County, Geary
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
35.880, -98.320

High water closed a few country roads.

Flash Flood, Canadian

When
June 29, 1:30 PM CST
Where
Canadian County, El Reno
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
35.530, -97.970

Numerous city and county roads were closed due to high water. Hub Reed Complex was also flooded.

Flash Flood, Payne

When
June 29, 3:00 PM CST
Where
Payne County, Stillwater
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
36.120, -97.070

Water was three to four feet deep at Twelfth and Western streets due to heavy rain accumulation.

Flash Flood, Oklahoma

When
June 29, 4:45 PM CST
Where
Oklahoma County, Oklahoma City
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.480, -97.530

Numerous roads were closed in the north part of the city due to high water.

Flood, Comanche

When
June 29, 5:00 PM CST
Where
Comanche County, Lawton
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
34.620, -98.400

Interstate 44 was closed between Rogers Lane and Oklahoma 49.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44437, 44441, 44443, 45508, 45566, 45584, 45514, 44445, 45527.